Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 458, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Oct 1, 2015, 6:59 PM EDT for Colquitt County, Cook County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2015, 6:59 PM EDT (22:59 UTC)
- Expired
- Oct 1, 2015, 7:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Colquitt County, GA, Cook County, GA
The radar
The Moody AFB radar (KVAX), 61 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
667
WUUS52 KTAE 012259
SVRTAE
GAC071-075-012345-
/O.NEW.KTAE.SV.W.0458.151001T2259Z-151001T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
659 PM EDT THU OCT 1 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN COOK COUNTY IN SOUTH CENTRAL GEORGIA...
EASTERN COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 745 PM EDT
* AT 658 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SPARKS...OR
NEAR ADEL...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ADEL...SPARKS...LENOX...ELLENTON...LACONTE...COOK CO A/P...COOL
SPRING...REED BINGHAM STATE PARK...CROSLAND...STAUNTON...
BARNEYVILLE...FLAT FORD AND WAGON WHEEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3129 8343 3114 8337 3109 8368 3132 8365
TIME...MOT...LOC 2258Z 099DEG 4KT 3119 8348
HAIL...1.00IN
WIND...60MPH
$$
25-CAMPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 3:48 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Oct 1, 3:48 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 348 PM EDT THU OCT 1 2015 .Near Term [Through Tonight]... Latest radar at 19Z showed numerous showers and a few thunderstorms developing in a weak convergence zone from FZG-VLD- CTY, or roughly in the Interstate-75 corridor. This was well- forecast by convection- allowing models, which indicate a westward expansion through the rest of the afternoon and evening into areas roughly northeast of a Dothan to Tallahassee line. Given their performance thus far, and the trend toward northeasterly low-mid level flow, we have generally followed the convection-allowing models, although with slightly muted PoPs. The end result is a chance of rain showers in most areas tonight, starting in the east and transitioning to the west. Lows should be in the 60s in most areas. .Short Term [Friday Through Saturday Night]... As upper trough cuts off over Alabama tonight, a backdoor front will push into the forecast area from the northeast. A cooler airmass and overcast skies will be in store for Friday for the entire forecast area. With deep cyclonic flow in place, scattered showers will be possible on Friday, but rainfall should generally be light. Expect highs on Friday to range from the upper 60s in the north to the mid 70s in the south. The upper low will hang around through Saturday, keeping skies cloudy and temperatures cool. A few isolated showers will still be possible on Saturday, but any rain should be light. The heaviest axis of precip will remain well to the northeast. .Long Term [Sunday Through Thursday]... The upper low will finally begin to slide east then northeast on Sunday. However, with deep cyclonic flow still in place, a few scattered showers cannot be ruled out. Temperatures will remain pleasant, with highs in the 70s. By early to mid next week, the upper flow will become much more zonal with dry conditions and seasonable temperatures returning. && .Aviation... [Through 18Z Friday] Fairly widespread stratus has lingered over southeast Alabama and the Florida Panhandle, maintaining MVFR CIGS at ECP and DHN into the afternoon. Intermittent MVFR CIGS have also been observed at ABY, and can't be ruled out at TLH or VLD either during the afternoon hours. The general trend should be toward IFR CIGS in the evening, with these lower CIGS possibly lasting through the end of the TAF period (18Z Friday). In fact, a ceiling of some sort (MVFR or lower) seems likely through much of the weekend as the area stays in moist northeasterly flow. Rain showers will be possible at most of the terminals - more likely in the east in the afternoon and evening (VLD, TLH, ABY), and in the west later overnight and tomorrow morning (ECP and DHN). && .Marine... North to northwest winds will dominate the marine waters through early next week. Conditions will likely reach exercise caution levels tonight and persist through the weekend. Winds may briefly reach advisory levels on Saturday or Sunday. && .Fire Weather... With RH values above 50 percent through the weekend, hazardous fire weather conditions are not expected through Sunday. && .Hydrology... Water levels in the rivers and streams over the western portion of the area should continue to fall over the next several days. Rainfall amounts through the weekend are expected to be minimal with no additional flooding concerns anticipated. && .Preliminary Point Temps/PoPs... Tallahassee 68 74 62 73 61 / 30 30 20 20 20 Panama City 67 74 63 73 63 / 30 30 20 20 20 Dothan 64 68 58 67 57 / 50 40 20 20 20 Albany 64 69 59 68 59 / 50 40 30 30 30 Valdosta 65 72 60 71 60 / 50 30 20 30 30 Cross City 70 79 63 77 63 / 50 20 20 20 20 Apalachicola 67 76 63 75 63 / 30 30 20 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...LAMERS SHORT TERM...CAMP LONG TERM...CAMP AVIATION...LAMERS MARINE...CAMP FIRE WEATHER...FIEUX HYDROLOGY...CAMP
In the hours before
Special weather statement, Oct 1, 5:42 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 PM EDT THU OCT 1 2015
GAZ147-159-160-012215-
LOWNDES GA-BROOKS GA-COOK GA-
542 PM EDT THU OCT 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BROOKS...SOUTHERN
COOK AND NORTHWESTERN LOWNDES COUNTIES UNTIL 615 PM EDT...
AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF HAHIRA...OR 11 MILES SOUTHWEST OF
ADEL. THIS STORM WAS NEARLY STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ADEL...VALDOSTA...HAHIRA...MORVEN...CECIL...PINE VALLEY...I-75 AT
EXIT 29...BARNEY...GREGGS AND COOK CO A/P.
LAT...LON 3087 8356 3103 8361 3103 8357 3107 8358
3120 8333 3113 8331 3112 8332 3110 8332
3108 8330 3104 8328 3102 8328 3092 8325
TIME...MOT...LOC 2141Z 256DEG 2KT 3098 8350
JLFSpecial weather statement, Oct 1, 6:50 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 650 PM EDT THU OCT 1 2015 GAZ146-147-012330- COLQUITT GA-COOK GA- 650 PM EDT THU OCT 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COOK AND NORTHEASTERN COLQUITT COUNTIES UNTIL 730 PM EDT... AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SPARKS...OR NEAR ADEL...MOVING WEST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ADEL...SPARKS...LENOX...ELLENTON...LACONTE...COOK CO A/P... BARNEYVILLE...FLAT FORD...COOL SPRING...WAGON WHEEL...REED BINGHAM STATE PARK AND STAUNTON. LAT...LON 3128 8342 3113 8342 3110 8364 3131 8363 TIME...MOT...LOC 2250Z 092DEG 7KT 3120 8347 25-CAMP
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 5:42 PM EDT | Special Weather Statement | TAE | Cook | 33 min |
| Oct 1, 6:50 PM EDT | Special Weather Statement | TAE | Cook | 40 min |
| Oct 1, 7:38 PM EDT | Areal Flood Advisory | TAE | Brooks, Thomas | 2 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.